Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 31, 2019, 9:13 PM CDT for Stafford County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2019, 9:13 PM CDT (02:13 UTC)
- Expired
- Jul 31, 2019, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
County Stafford County, KS
The radar
The Wichita radar (KICT), 119 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 439 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3327 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
154
WWUS83 KDDC 010213
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
913 PM CDT Wed Jul 31 2019
KSZ065-066-010300-
Stafford KS-Pawnee KS-
913 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PAWNEE AND NORTHERN
STAFFORD COUNTIES UNTIL 1000 PM CDT...
At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Great Bend, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hudson, Seward and Radium.
LAT...LON 3801 9849 3820 9903 3826 9903 3826 9847
3803 9847
TIME...MOT...LOC 0213Z 275DEG 26KT 3832 9889
$$
JJOHNSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 31, 6:03 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 31, 6:03 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 603 PM CDT Wed Jul 31 2019 ...UPDATE TO AVIATION... .SHORT TERM...(This evening through Thursday) Issued at 202 PM CDT Wed Jul 31 2019 Very weak cyclogenesis will be developing are area of enhanced surface convergence across southwest and central Kansas late this afternoon through the overnight. The CAMs have been showing for many runs now isolated to scattered convection within this low pressure area as early as 21 UTC, initiating in far southwest Kansas and expanding into the I-70 corridor around Hays and Wakeeney by around 7 or 8 pm. Deep layer shear is generally weak as the upper ridge has dominated the area for days, however steep mid level lapse rates will promote deep updrafts and a threat for perhaps a marginally severe wind gust and locally heavy rain and lightning continuing through the late evening hours far beyond sunset. Beyond the convective threat through the late evening, the lows tonight should be very warm in the mid 70s across the central Kansas counties, and not as warm out in the higher elevation counties near the Colorado line. .LONG TERM...(Thursday night through Wednesday) Issued at 221 PM CDT Wed Jul 31 2019 A cold front on Friday may be the focus for a few thunderstorms, again weakly sheared, so severe threat should be minimal. Light easterly upslope will develop after the frontal passage, with a number of days to follow with continued persistent upper ridging across the southern Rockies and central/southern High Plains. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 602 PM CDT Wed Jul 31 2019 A few isolated thunderstorms will drift slowly eastward across west central into central Kansas through late this evening, potentially affecting KHYS. Otherwise, VFR conditions will prevail in the vicinity of all TAF sites through early Thursday afternoon. South-southwest winds 10 to 20kt will persist through early Thursday as a surface low remains anchored in extreme southeast Colorado. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 102 73 94 / 20 0 10 0 GCK 72 101 69 92 / 40 0 10 10 EHA 71 100 69 93 / 10 0 10 20 LBL 71 101 72 93 / 10 0 10 10 HYS 72 96 71 89 / 40 0 20 10 P28 74 103 75 97 / 10 0 10 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Russell LONG TERM...Russell AVIATION...JJohnson
Hazardous weather outlook, Jul 31, 5:00 AM CDT, 16 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 500 AM CDT Wed Jul 31 2019 KSZ030-031-043>046-061>066-074>081-084>090-011000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 500 AM CDT Wed Jul 31 2019 /400 AM MDT Wed Jul 31 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Hot daytime temperatures could lead to heat indices approaching 105 degrees over parts of central and south central Kansas this afternoon. Isolated to widely scattered thunderstorms will be possible over west central and southwest Kansas later this afternoon and evening. A few of the storms could produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
In the hours before
Special weather statement, Jul 31, 7:57 PM CDT, 1 hour 16 minutes before
Special Weather Statement National Weather Service Dodge City KS 757 PM CDT Wed Jul 31 2019 KSZ031-046-010130- Rush KS-Ellis KS- 757 PM CDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RUSH AND SOUTHEASTERN ELLIS COUNTIES UNTIL 830 PM CDT... At 757 PM CDT, Doppler radar was tracking a strong thunderstorm very near Pfeifer, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Hays, Victoria, Walker, Catherine, Schoenchen, Liebenthal, Loretta, Yocemento, Pfeifer, Toulon, Munjor and Antonino. LAT...LON 3865 9904 3862 9947 3894 9945 3894 9904 TIME...MOT...LOC 0057Z 278DEG 21KT 3873 9916 JJOHNSON
Local storm report, Jul 31, 7:58 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
758 PM CDT WED JUL 31 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 1 ESE HAYS 38.87N 99.29W
07/31/2019 ELLIS KS PUBLIC
2 POWER POLES SNAPPED.
&&
GTSpecial weather statement, Jul 31, 8:13 PM CDT, 1 hour before
Special Weather Statement National Weather Service Dodge City KS 813 PM CDT Wed Jul 31 2019 KSZ046-010145- Rush KS- 813 PM CDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR RUSH COUNTY UNTIL 845 PM CDT... At 813 PM CDT, Doppler radar was tracking a strong thunderstorm near Timken, moving east at 25 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... La Crosse, Otis, Bison, Rush Center, Timken, Nekoma, Hargrave, Shaffer and Loretta. LAT...LON 3835 9903 3837 9949 3863 9946 3866 9903 TIME...MOT...LOC 0113Z 278DEG 21KT 3844 9919 JJOHNSON
Special weather statement, Jul 31, 8:38 PM CDT, 35 minutes before
Special Weather Statement National Weather Service Dodge City KS 838 PM CDT Wed Jul 31 2019 KSZ030-031-045-046-010215- Rush KS-Trego KS-Ellis KS-Ness KS- 838 PM CDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...WESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 915 PM CDT... At 837 PM CDT, Doppler radar was tracking a strong thunderstorm near Brownell, moving south at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bazine, McCracken, Alexander, Brownell and Nekoma. LAT...LON 3869 9980 3874 9958 3838 9939 3838 9983 TIME...MOT...LOC 0137Z 344DEG 18KT 3865 9967 JJOHNSON
Special weather statement, Jul 31, 8:45 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Dodge City KS 845 PM CDT Wed Jul 31 2019 KSZ065-066-010215- Stafford KS-Pawnee KS- 845 PM CDT Wed Jul 31 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PAWNEE AND NORTHEASTERN STAFFORD COUNTIES UNTIL 915 PM CDT... At 844 PM CDT, Doppler radar was tracking a strong thunderstorm near Great Bend, moving east at 30 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Seward. LAT...LON 3805 9847 3825 9902 3826 9902 3826 9847 TIME...MOT...LOC 0144Z 288DEG 25KT 3833 9888 JJOHNSON
Special weather statement, Jul 31, 9:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
913 PM CDT Wed Jul 31 2019
KSZ065-066-010300-
Stafford KS-Pawnee KS-
913 PM CDT Wed Jul 31 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PAWNEE AND NORTHERN
STAFFORD COUNTIES UNTIL 1000 PM CDT...
At 913 PM CDT, Doppler radar was tracking a strong thunderstorm near
Great Bend, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hudson, Seward and Radium.
LAT...LON 3801 9849 3820 9903 3826 9903 3826 9847
3803 9847
TIME...MOT...LOC 0213Z 275DEG 26KT 3832 9889
JJOHNSONThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 7:05 PM CDT | Special Weather Statement | DDC | Gray | 40 min |
| Jul 31, 7:14 PM CDT | Special Weather Statement | DDC | Ellis, Ness | 46 min |
| Jul 31, 7:20 PM CDT | Severe Thunderstorm Warning | DDC | Rush | 55 min |
| Jul 31, 7:57 PM CDT | Special Weather Statement | DDC | Ellis | 33 min |
| Jul 31, 8:13 PM CDT | Special Weather Statement | DDC | Rush | 32 min |
| Jul 31, 8:38 PM CDT | Special Weather Statement | DDC | Rush | 37 min |
| Jul 31, 8:45 PM CDT | Special Weather Statement | DDC | Stafford | 30 min |
| Aug 1, 3:01 AM CDT | Heat Advisory | DDC | Barber, Clark, Comanche | 17 hr |
| Aug 1, 6:19 PM CDT | Special Weather Statement | DDC | Stanton | 41 min |
| Aug 1, 6:28 PM CDT | Special Weather Statement | DDC | Kearny | 32 min |
| Aug 1, 6:58 PM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 47 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.